Alert archive / California / Wind Advisories in 2020

Wind Advisory 7, NWS Sacramento, CA

March 2, 2020

NWS Sacramento, CA issued this wind advisory at Mar 2, 2020, 3:35 AM PST. It took effect at Mar 2, 2020, 7:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2020, 3:35 AM PST (11:35 UTC)
In effect from
Mar 2, 2020, 7:00 AM PST
Expired
Mar 2, 2020, 6:00 PM PST
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

844 
WWUS76 KSTO 021135
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
335 AM PST Mon Mar 2 2020

...Windy today across portions of interior Northern California...

.Strong high pressure building inland will result in windy 
conditions across northern and western portions of Sacramento
Valley today, extending into the Coastal Range, and in the Delta 
area. Strongest wind expected this afternoon.

CAZ018-030200-
/O.NEW.KSTO.WI.Y.0007.200302T1500Z-200303T0200Z/
Carquinez Strait and Delta-
Including the city of Fairfield/Suisun
335 AM PST Mon Mar 2 2020

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts to around 40 mph 
  expected.

* WHERE...Carquinez Strait and Delta County.

* WHEN...From 7 AM this morning to 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Fuels are at record low levels for this 
  time of year. Use extreme caution with ignition sources and any 
  outdoor burning..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>017-064-030200-
/O.NEW.KSTO.WI.Y.0007.200302T1800Z-200303T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Lakeport
335 AM PST Mon Mar 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts to around 40 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley and Clear Lake/Southern Lake County 
  Counties.

* WHEN...From 10 AM this morning to 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Fuels are at record low levels for this 
  time of year. Use extreme caution with ignition sources and any 
  outdoor burning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
788 
WWUS76 KSTO 030156
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
556 PM PST Mon Mar 2 2020

CAZ015>018-064-030300-
/O.EXP.KSTO.WI.Y.0007.000000T0000Z-200303T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport
556 PM PST Mon Mar 2 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Winds continue to degrease this evening in the valley and delta
therefore the wind advisory will be allowed to expire. Breezy
conditions will continue this evening gradually decreasing
throughout the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:35 AM PST, 0 minutes earlier.

Area forecast discussion, Mar 2, 3:35 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
335 AM PST Mon Mar 2 2020

.Synopsis...
Windy today across portions of interior Northern California.
Otherwise dry this week with well above normal daytime
temperatures. Some record highs likely in the Central Valley
Tuesday and Wednesday. Chance of precipitation late Friday into
the weekend.

&&

.Discussion...
544 DM closed upper low off the SoCal coast this morning as
strong upper ridging begins building into NorCal from the north.
Breezy to windy conditions this morning across western portions
of the Sacramento Valley extending into the Delta. KRDD-KSAC
surface pressure gradient has trended up overnight and is now over
6 mb. KDAX wind profiler showing 40 kt northerly wind above the
surface. Wind expected to increase during the morning as stronger
wind aloft begins to mix down. Guidance suggest wind advisory
speeds across northern and western portions of the Sacramento
Valley, extending into the Coastal Range of Lake county, and in
the Delta area today. Have issued a wind advisory to cover this.
Strongest wind expected this afternoon. AMS warms today under
increasing subsidence and downslope flow. Highs today forecast in
the upper 60s to lower 70s for the Central Valley, with 40s to
lower 60s for the mountains and foothills.

Surface wind decreases in the Central Valley this evening, as
boundary layer decouples. However 925 mb winds progged to trend up
tonight over Lake county which will need to be monitored. Locally
gusty northeast to east will also be possible through favorably
oriented canyons in the eastern foothills overnight.

Warming continues Tuesday with some breezy wind again in the
Central Valley, but lighter than today. Highs expected around the
80 degree mark in the Northern Sacramento Valley Tuesday which
could break records at KRDD and KRBL. 70s elsewhere forecast in
the Central Valley. Foothills and mountains will see 50s to low
70s tomorrow.

Additional warming expected in the southern half of the Sacramento
Valley and Northern San Joaquin Valley Wednesday. Likely to see
additional high temperatures records broken in those areas.

Cooling trend begins Thursday as upper ridge begins to flatten and
progress in response to Pacific frontal system approaching the
West Coast. High temps remain about 10 degrees above normal
Thursday but below record values.

PCH

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)...
Wet weather is slated to return to interior Northern California
next weekend. Ensemble models continue to indicate an upper level
trough approaching California Friday. Details are uncertain at
this time as models remain inconsistent in timing and
precipitation amounts. Current forecast suggests the trough will
produce precipitation beginning in the northern mountains Friday
before slowly spreading across the area Friday night into early
Saturday. Showers are forecast to be widespread across interior
NorCal Saturday before becoming limited to mainly the mountains
and foothills Saturday night through Sunday. Snow levels forecast
around 5500-6500 feet Friday before falling after the trough
passage by Saturday. Although it is still too early to be
confident in precipitation totals, this is not currently looking
to be a particularly wet system. Gusty southerly winds will
accompany the trough passage Friday night through Saturday.
Temperatures will cool to normal on Friday and a few degrees below
normal for the weekend. HEC

&&

.AVIATION...
VFR conditions the next 24 hours. Northerly surface wind gusts
gusts up to 20-35 kts over the Valley with easterly gusts up to
30-50 kts over the Northern Sierra.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 6 PM PST this evening
for Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Northern Sacramento Valley-Southern
Sacramento Valley.

&&

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.